Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 60, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Oct 27, 2010, 7:38 AM CDT for Clay County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 7:38 AM CDT (12:38 UTC)
- Expired
- Oct 27, 2010, 8:04 AM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Clay County, AL
The radar
The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 5:48 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1358 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
958
WFUS54 KBMX 271238
TORBMX
ALC027-271315-
/O.NEW.KBMX.TO.W.0060.101027T1238Z-101027T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 AM CDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CLAY COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 815 AM CDT
* AT 736 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED 7 MILES EAST OF WOODSTOCK...OR 11 MILES NORTH OF
GOODWATER...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASHLAND...LINEVILLE...MILLERVILLE...SPRINGHILL AND MELLOW VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3314 8603 3325 8607 3331 8600 3330 8598
3332 8598 3348 8578 3318 8573
TIME...MOT...LOC 1238Z 246DEG 29KT 3322 8601
$$
JD/023 follow-up statements
703
WWUS54 KBMX 271245
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 AM CDT WED OCT 27 2010
ALC027-271315-
/O.CON.KBMX.TO.W.0060.000000T0000Z-101027T1315Z/
CLAY AL-
745 AM CDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CLAY COUNTY UNTIL
815 AM CDT...
AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 8 MILES SOUTHWEST OF ASHLAND...MOVING EAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...LINEVILLE...SPRINGHILL AND MELLOW VALLEY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3316 8599 3324 8602 3330 8598 3332 8598
3348 8578 3318 8573
TIME...MOT...LOC 1245Z 257DEG 28KT 3322 8594
$$
JD/02949
WWUS54 KBMX 271256
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 AM CDT WED OCT 27 2010
ALC027-271315-
/O.CON.KBMX.TO.W.0060.000000T0000Z-101027T1315Z/
CLAY AL-
756 AM CDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CLAY COUNTY UNTIL
815 AM CDT...
AT 752 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR ASHLAND...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...LINEVILLE AND MELLOW VALLEY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3319 8587 3323 8591 3329 8590 3340 8577
3318 8573
TIME...MOT...LOC 1256Z 257DEG 28KT 3324 8584
$$
JD/02435
WWUS54 KBMX 271304
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 AM CDT WED OCT 27 2010
ALC027-271315-
/O.CAN.KBMX.TO.W.0060.000000T0000Z-101027T1315Z/
CLAY AL-
804 AM CDT WED OCT 27 2010
...THE TORNADO WARNING FOR CENTRAL CLAY COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3319 8587 3323 8591 3329 8590 3340 8577
3318 8573
TIME...MOT...LOC 1305Z 257DEG 28KT 3325 8576
$$
JD/02What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 27, 6:20 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 27, 6:20 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 620 AM CDT WED OCT 27 2010 .UPDATE...FOR 12Z AVIATION. .DISCUSSION... FRONTAL BOUNDARY HAS NOW BECOME PARALLEL ALONG THE UPPER LEVEL FLOW AND AS A RESULT...THE FRONT WILL REMAIN NEARLY STATIONARY FOR ALMOST 24 HOURS. A PREVAILING SOUTHERLY FLOW ALONG THE SURFACE WILL CONTINUE TO PUMP GULF MOISTURE INTO THE AREA AS REFLECTED BY THE SUMMER LIKE DEWPOINTS IN THE 70S FOR MUCH OF CENTRAL ALABAMA. GIVEN THE NATURE OF BOTH THE SURFACE AND UPPER LEVEL PATTERNS...IT WILL BE POSSIBLE TO SEE A TRAINING EFFECT AS FEEDER BANDS DEVELOP THROUGH OUT THE DAY. THIS IS ALREADY EVIDENT AS DEPICTED BY THE LATEST REGIONAL DOPPLER RADAR IMAGE. SHOWERS ARE DEVELOPING ALONG A BAND AND ALTHOUGH THE SHOWERS THEMSELVES ARE MOVING RAPIDLY...THE LINE ITSELF REMAINS NEARLY STATIONARY. THIS OF COURSE WILL BRING A POTENTIAL OF HEAVY RAIN. GIVEN THE CURRENT DROUGHT CONDITIONS...FLOOD POTENTIAL IS STILL RATHER LOW. HOWEVER...POOR DRAINAGE AREAS COULD STILL SEE SOME PROBLEMS...ESPECIALLY NOW THAT LEAVES ARE FALLING IN LARGE NUMBERS AND COULD CLOG UP SEWER SYSTEMS. THE FRONT ITSELF WILL FINALLY BEGIN TO MOVE SOUTHWARD EARLY THURSDAY MORNING AS AN UPPER LEVEL SHORT WAVE MOVES ACROSS THE SOUTHEAST HELPING CLEAR THE FRONT THROUGH. IN ADDITION...THIS SHORT WAVE WILL BRING A SECOND COLD FRONT AND THE MUCH ANTICIPATED COLDER CONDITIONS IN TIME FOR THE WEEKEND. HIGH PRESSURE WILL REMAIN IN PLACE ON FRIDAY AND THROUGH THE WEEKEND. OVERNIGHT TEMPERATURES WILL DROP INTO THE 30S OVER A GOOD PORTION OF THE AREA ON BOTH FRIDAY AND SATURDAY MORNING. UNFORTUNATELY...THIS AIRMASS WILL NOT LAST LONG AS HIGH PRESSURE QUICKLY WEAKENS IN ANTICIPATION OF THE NEXT WEATHER SYSTEM. LOOKING AHEAD TO NEXT WEEK...LONG RANGE MODELS ARE HINTING AT QUITE AN INTERESTING WEATHER SYSTEM. A LARGE UPPER LEVEL LOW PRESSURE SLIDES DOWN ACROSS THE SOUTHEASTERN STATES. AS IT GATHERS STRENGTH...IT KICKS OFF A SURFACE LOW PRESSURE ALONG THE NORTHERN GULF AND FLORIDA PANHANDLE. SYSTEMS LIKE THESE ARE THE ONES THE BRING THE WINTRY STUFF INTO CENTRAL ALABAMA. I DO NOT THINK THIS WILL BE THE CASE THOUGH WITH THIS SYSTEM AS THAT COLD AIRMASS WOULD HAVE MODIFIED BY THEN AND THE SYSTEM DOESN'T APPEAR TO TAP INTO A SIGNIFICANT COLD AIRMASS. HAVING SAID THAT...CLOSED UPPER LEVEL LOWS CAN BRING ITS SHARE OF INTERESTING WEATHER. IT WILL BE INTERESTING TO SEE HOW THIS WILL PLAY OUT IN THE COMING DAYS. 10/ARM && .AVIATION...06Z TAF DISCUSSION. CONVECTION HAS INCREASED ACROSS CENTRAL ALABAMA IN VICINITY OF FRONTAL BOUNDARY THIS MORNING. THREAT OF SEVERE STORMS AND ISOLATED TORNADOES WILL EXIST THROUGH 17Z DUE TO LOW LEVEL SHEAR AND INSTABILITY PRIMARILY AT EET...BHM...ANB AND TCL SITES. WILL INCLUDE TEMPO GROUPS THESE SITES THROUGH 15Z-17Z TIME FRAME. OTHERWISE UNSETTLED PATTERN WILL CONTINUE ACROSS ENTIRE AREA THROUGH 04Z WITH SCATTERED TSRA AND SCATTERED TO NUMEROUS SHRA PREVAILING WITH FREQUENT MVFR CONDITIONS. COULD SEE STRONG GUSTY WINDS WITH THE STRONGER STORMS. FRONT WILL FINALLY BEGIN TO PUSH SOUTHWARD BY 06Z BRINGING DRIER AIR AND DIMINISHING PRECIPITATION CHANCES FROM THE NORTH 06Z-12Z TIME FRAME. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 41 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 27, 6:00 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CDT WED OCT 27 2010 ALZ011>015-017>050-271103- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 AM CDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...REMAINDER OF TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A NEARLY STATIONARY FRONT LINGERS CENTRAL ALABAMA. STRONG WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF FROST WILL BE POSSIBLE IN PORTIONS OF CENTRAL ALABAMA FRIDAY AND SATURDAY MORNINGS...AS COLD AIR MOVES INTO THE STATE BEHIND A COLD FRONT THURSDAY. THE COLDEST MORNING WILL LIKELY BE SATURDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 32 AND 36 DEGREES IN MANY OUTLYING AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE POSSIBLE TODAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:41 PM CDT | Tornado Warning | BMX | Jefferson | 17 min |
| Oct 26, 8:26 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 49 min |
| Oct 26, 8:35 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 40 min |
| Oct 26, 9:14 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 46 min |
| Oct 26, 9:17 PM CDT | Areal Flood Advisory | BMX | Jefferson | 118 min |
| Oct 26, 9:23 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 52 min |
| Oct 26, 9:36 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 24 min |
| Oct 26, 9:59 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Jefferson, St. Clair, Talladega | 61 min |
| Oct 26, 10:44 PM CDT | Areal Flood Advisory | BMX | Etowah | 61 min |
| Oct 26, 10:54 PM CDT | Tornado Warning | BMX | Calhoun, St. Clair | 36 min |
| Oct 26, 10:56 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Etowah | 34 min |
| Oct 26, 11:46 PM CDT | Areal Flood Advisory | BMX | Etowah | 119 min |
| Oct 27, 5:12 AM CDT | Tornado Warning | BMX | Talladega | 33 min |
| Oct 27, 5:42 AM CDT | Tornado Warning | BMX | Cleburne, Talladega | 33 min |
| Oct 27, 6:09 AM CDT | Tornado Warning | BMX | Chilton, Coosa, Shelby, Talladega | 36 min |
| Oct 27, 6:13 AM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 32 min |
| Oct 27, 6:22 AM CDT | Tornado Warning | BMX | Bibb, Chilton, Perry | 23 min |
| Oct 27, 8:55 AM CDT | Tornado Warning | BMX | Chilton | 35 min |
| Oct 27, 9:52 AM CDT | Areal Flood Advisory | BMX | Chilton, Clay, Cleburne, Coosa, Randolph, Talladega and 1 more | 3 hr |
| Oct 27, 10:31 AM CDT | Tornado Warning | BMX | Clay, Coosa, Tallapoosa | 44 min |
| Oct 27, 11:09 AM CDT | Tornado Warning | BMX | Clay, Randolph, Tallapoosa | 26 min |
| Oct 27, 11:18 AM CDT | Areal Flood Advisory | BMX | Jefferson | 117 min |
| Oct 27, 1:20 PM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| Oct 27, 4:49 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 41 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.